Parenteral Cyanocobalamin Induced Arthralgia: A Case Report

    Published on:December 2020
    Journal of Young Pharmacists , 2020; 12(4):383-385
    Case Report | doi:10.5530/jyp.2020.12.97
    Authors:

    Kabakama Clement Jr1,*, Shekhar Deshpande2, Shefali Deo3

    1Department of Internal Medicine, Muhimbili University of Health and Allied Sciences, Dar es Salaam, TANZANIA.

    2Department of Pharmacology, MGM New Bombay Hospital, Vashi, Navi Mumbai, Maharashtra, INDIA.

    3Department of Pharmacy Practice, JSS College of Pharmacy, Ootacamund, Ooty, Tamil Nadu, INDIA.

    Abstract:

    Cyanocobalamin is a presently coenzyme mainly involved in reactions leading to synthesis of Nucleic Acids and of that of methionine from homocysteine. On the other hand hematological neurological and epithelial clinical manifestations observed during Vitamin B12 deficiency may lead to Pernicious anemia. Pernicious anemia is a megaloblastic anemia which leads to abnormal erythrocyte nuclear maturation and leading to ultimate effect of loss of adequate stores of the Vitamin B12. Arthralgia induced after / following cobalamin administration is rarely. Despite of that various drugs are known to cause musculoskeletal adverse events such as arthralgia, myalgia and serum sickness. We present a Case of a 54 Year Old Male, with chief complaint of fever, pallor skin, shortness of breath and tiredness. On the fifth day, patient develops cyanocobalamin induced arthralgia and main treatment of the drug induced arthralgia is the discontinuation of the responsible drug. However patients can be managed with one active form of Vitamin B12 which is methyl cobalamin that has excellent beneficial therapeutic management for Joint Pain. In this case report a rare adverse event of Vitamin B12 Injection inducing arthralgia is reported.

    Article Download

     

    Navigation